question-icon

What do small stools indicate during a bowel movement?

default
Posted on Wed, 10 Oct 2018
Question: when I have a bowel movement it looks like small buttons.
doctor
Answered by Dr. Chobufo Ditah (2 hours later)
Brief Answer:

You are most likely constipated!

Detailed Answer:

Hi,

This small button like stools point to constipation. I recommend you increase fruits, vegetable and fiber intake.

Also, avoid processed meals as they have little fibers and predispose to constipation. Moderate, regular exercise and increased fluid intake will be helpful at addressing this.

Are you on any medication? Pain medications and some other drugs used in treating high blood pressure can cause this. If you are on any, it will be nice to communicate for review and guidance.

Finally, use laxatives if all of the above fail. Colace is my preferred medication.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chobufo Ditah (13 hours later)
Thank you The meds I take are not Opiods, they are for blood pressure cholesterol,
Omeprezol,Allreds (for eyes). Vitamin B, vitamin D and calcium
doctor
Answered by Dr. Chobufo Ditah (2 hours later)
Brief Answer:

Have you been able to pass stool?

Detailed Answer:

Hi,

Thanks for these details. Have you had a bowel movement already? How is your pain?

Hope I have answered your query.

Take care

Regards,
Dr Chobufo Ditah, General & Family Physician
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6323 Questions

premium_optimized

The User accepted the expert's answer

Share on
What do small stools indicate during a bowel movement?

Brief Answer: You are most likely constipated! Detailed Answer: Hi, This small button like stools point to constipation. I recommend you increase fruits, vegetable and fiber intake. Also, avoid processed meals as they have little fibers and predispose to constipation. Moderate, regular exercise and increased fluid intake will be helpful at addressing this. Are you on any medication? Pain medications and some other drugs used in treating high blood pressure can cause this. If you are on any, it will be nice to communicate for review and guidance. Finally, use laxatives if all of the above fail. Colace is my preferred medication. Hope I have answered your query. Let me know if I can assist you further.